Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Oct 11, 2005, 11:57 AM CDT for Bee County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2005, 11:57 AM CDT (16:57 UTC)
- Expired
- Oct 11, 2005, 12:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Bee County, TX
The radar
The Corpus Christi radar (KCRP), 91 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2563 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KCRP 111658
SVRCRP
TXC025-111745-
/O.NEW.KCRP.SV.W.0071.051011T1657Z-051011T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1157 AM CDT TUE OCT 11 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BEE COUNTY IN SOUTH TEXAS
* UNTIL 1245 PM CDT
* AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...TORRENTIAL RAINFALL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR PAWNEE...OR ABOUT 14 MILES
NORTHEAST OF THREE RIVERS...AND MOVING NORTHEAST AT 25 MPH.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 2866 9808 2871 9793 2867 9785 2867 9780
2861 9774 2853 9770 2851 9760 2852 9757
2846 9756 2835 9788 2835 9791
$$
941 follow-up statement
000
WWUS54 KCRP 111725
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1225 PM CDT TUE OCT 11 2005
TXC025-111745-
/O.CON.KCRP.SV.W.0071.000000T0000Z-051011T1745Z/
BEE-
1225 PM CDT TUE OCT 11 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTHERN BEE COUNTY...
AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PETTUS...OR ABOUT 14 MILES SOUTH OF KENEDY...MOVING NORTHEAST AT 25
MPH.
LAT...LON 2866 9808 2871 9793 2867 9785 2867 9780
2861 9774 2853 9770 2851 9760 2852 9757
2846 9756 2835 9788 2835 9791
$$
94What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 10:10 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 11, 10:10 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1010 AM CDT TUE OCT 11 2005 .UPDATE...UPPER LOW CONTINUES TO SPIN OVER THE WEST CENTRAL PLAINS THIS MORNING WITH 80-90KT UPPER JET MAX LOCATED OVER CENTRAL TX. MSAS SURFACE ANALYSIS INDICATES STATIONARY FRONTAL BOUNDARY STILL LOCATED OVER THE NORTHERN COUNTIES BETWEEN RKP AND COT. EXCELLENT LOW LEVEL CONVERGENCE AND FAVORABLE POSITION OF UPPER JET WILL KEEP THUNDERSTORMS GOING FOR MOST OF THE DAY. INSTABILITY AND LOW LEVEL INFLOW ALSO LOOK FAVORABLE. SOME STORMS LOOK QUITE IMPRESSIVE WITH NICE BOW STRUCTURE ASSOCIATED WITH STORMS OVER NORTHWESTERN COUNTIES. ALSO WILL BE A HEAVY RAINFALL THREAT WITH SEVERAL BOUNDARY INTERACTIONS OCCURRING AND SOME SLOW MOVING STORMS OVER THE SOUTHERN COUNTIES. CURRENT FORECAST IS IN GOOD SHAPE. WILL MAKE SOME MINOR ADJUSTMENTS UPWARDS TO POPS OVER THE CENTRAL COUNTIES. NEW ZONES...CWF OUT SOON. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DUNN
Hazardous weather outlook, Oct 11, 5:50 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 550 AM CDT TUE OCT 11 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111700- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 550 AM CDT TUE OCT 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONTAL BOUNDARY AND AN UPPER LEVEL STORM SYSTEM WILL COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL BEND AND RIO GRANDE PLAINS TODAY. GIVEN SOME HEATING...THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND POSSIBLY PENNY SIZE HAIL...HOWEVER...THE MAIN WEATHER THREAT TODAY WILL BE LOCALLY HEAVY RAINFALL AS THERE IS A POTENTIAL FOR SLOW MOVING THUNDERSTORMS TO TRAIN ALONG THE STATIONARY FRONT AND OTHER WEAK BOUNDARIES ACROSS THE REGION. RAINFALL TOTALS WILL GENERALLY RANGE FROM 1/2 TO 1 INCH IN AREAS AFFECTED BY THESE STORMS...HOWEVER...ISOLATED RAINFALL TOTALS OF 3 TO 5 INCHES WILL BE POSSIBLE WHERE THE STRONGEST SHOWERS AND THUNDERSTORMS TRAIN ALONG THE FRONTAL BOUNDARY. THE BEST CHANCE FOR STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE ACROSS THE SOUTHERN COASTAL BEND AND RIO GRANDE PLAINS WEST GENERALLY WEST OF A ROCKPORT TO BEEVILLE TO WHITSETT LINE. THE THREAT FOR HEAVY RAINFALL IS EXPECTED TO TAPER OFF THIS EVENING AS THE UPPER LOW LIFTS AWAY FROM THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. MJG/BB
In the hours before
Special weather statement, Oct 11, 9:08 AM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 908 AM CDT TUE OCT 11 2005 TXZ239-111515- WEBB- 908 AM CDT TUE OCT 11 2005 ...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY... AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES NORTHWEST OF ENCINAL TO 6 MILES SOUTH OF LAS TIENDAS...MOVING EAST AT 25 MPH. SMALL HAIL...TORRIENTIAL DOWNPOURS AND WIND GUSTS TO AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. 94
Special weather statement, Oct 11, 10:24 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1024 AM CDT TUE OCT 11 2005 TXZ239-111615- WEBB- 1024 AM CDT TUE OCT 11 2005 ...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY... AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM THE NORTHWEST CORNER OF WEBB COUNTY TO 10 MILES NORTH OF AGUILARES...MOVING EAST AT 30 MPH. THESE STORMS WILL AFFECT LOCATIONS ALONG HIGHWAY 59. SMALL HAIL...VERY HEAVY RAINFALL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. 94
Special weather statement, Oct 11, 11:04 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1104 AM CDT TUE OCT 11 2005 TXZ230-240-111700- DUVAL-MCMULLEN- 1104 AM CDT TUE OCT 11 2005 ...STRONG THUNDERSTORMS WERE AFFECTING DUVAL AND MCMULLEN COUNTIES... AT 1101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CROSS...TO TILDEN...TO LOMA ALTA...TO JUST SOUTHWEST OF FREER...MOVING EAST AT 30 MPH. SMALL HAIL...TORRENTIAL DOWNPOURS AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. 94
Local storm report, Oct 11, 11:20 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1120 AM CDT TUE OCT 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM FLASH FLOOD LAREDO 27.53N 99.49W
10/11/2005 WEBB TX FIRE DEPT/RESCUE
NUMEROUS CITY STREETS IMPASSABLE.
1117 AM FLASH FLOOD LAREDO 27.53N 99.49W
10/11/2005 WEBB TX TRAINED SPOTTER
WATER OVER LOOP 20 NEAR THE INTERNATIONAL AIRPORT.
&&
94/MJSpecial weather statement, Oct 11, 11:23 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1123 AM CDT TUE OCT 11 2005 TXZ239-111730- WEBB- 1123 AM CDT TUE OCT 11 2005 ...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY... AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 13 MILES WEST OF FREER TO RIO BRAVO...MOVING NORTHEAST AT 30 MPH. SMALL HAIL...TORRENTIAL RAINFALL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. 94
Special weather statement, Oct 11, 11:47 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1147 AM CDT TUE OCT 11 2005 TXZ231-232-111745- BEE-LIVE OAK- 1147 AM CDT TUE OCT 11 2005 ...STRONG THUNDERSTORMS WERE AFFECTING BEE AND LIVE OAK COUNTIES... AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITSETT...TO GEORGE WEST...TO CLEGG...MOVING EAST AT 20 MPH. THIS LINE OF STORMS WILL PRODUCE SMALL HAIL...TORRENTIAL DOWNPOURS AND WIND GUSTS UP TO 45 MPH. 94
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 5:19 AM CDT | Flash Flood Warning | CRP | Jim Wells, Nueces | 116 min |
| Oct 11, 7:08 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| Oct 11, 8:40 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 65 min |
| Oct 11, 9:26 AM CDT | Flash Flood Warning | CRP | La Salle, Webb | 2 hr |
| Oct 11, 9:44 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 61 min |
| Oct 11, 9:52 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 53 min |
| Oct 11, 11:16 AM CDT | Flash Flood Warning | CRP | Webb | 119 min |
| Oct 11, 12:22 PM CDT | Special Marine Warning | CRP | 38 min | |
| Oct 11, 12:55 PM CDT | Flash Flood Warning | CRP | Aransas | 115 min |
| Oct 11, 1:58 PM CDT | Special Marine Warning | CRP | 62 min | |
| Oct 11, 2:14 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Oct 11, 2:15 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| Oct 11, 3:28 PM CDT | Marine Weather Statement | CRP | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.